My boyfriend is coming down cold turkey off of 130 mg of methodone. This is a choice that we were thrown into but have accepted and embraced. It needs to be done and after 7 years of being on it we are quite fearful of the results. I've been to several different websites that always seem to reccomend to use benzo's/pain killers for the process. This is not an option for us, We can get the multivitamins and green tea but beyond that our pockets are empty. Any, absolutely any help would be appreciated. Links to studies, websites, different vitamin reccomendations, sleeping aids... really anything... We're at a loss and scared but also very hopeful.
You could try Benadryl and Melatonin (a natural sleep aid, which can be purchased at any supermarket or pharmacy) for insomnia.
Hot baths for muscle cramping. Walking (if that is possible) to get endorphins going again. Immodium AD or Pepto Bismol for tummy upset. Keep your man hydrated, as perspiring will deplete water in the system. try Gatorade.
I am no expert on methadone, and I may be quite wrong about all of my answers. I listed what I took when going cold turkey off of OxyContin, which I would think might help your man.
Keep posting, stay with us, and you will get some great support, for the people on here are very kind and compassionate.
IF your bf becomes terribly depressed, please please get him to a doc asap, for tis nothing to muck about with!!!
Wishing you all the best, you will be in my prayers,
sweetlemon P.S. someone knowledgable about methadone will help you much
more than i did!!! Hang in there!
I don't know but I've read many replies to questions like this so I suggest you read previous questions under Methadone; Detox; and other support groups here on drugs.com to see what was advised. I know they say to google The Thomas Recipe - but this is cold turkey from methadone not meds like Oxycontin. Methadone detox will take much, much longer. I know they say you will live, but you'll be wishing you could die. Wish there was another way for him. I will be praying for both of you - keep on posting. Others will help too.
I have been hesitant to post because I can't recommend you detox from methadone cold turkey especially from a high dose of 1300mg a day. I can only share my experience. To put it bluntly, it landed me in the hospital for three days and I had to go back on the methadone and taper off slowly. I became dehydrated from the vomiting and that is why they hospitalized me. I share this if only to warn you that if the vomiting lasts too long please seek medical attention. Dehydration can be serious.
I know you and he want to do this quickly and cold turkey. I must tell you the rule of thumb for methadone is the slower the taper, the better. To read more about methadone detox, try the following:
I wish you and your boyfriend the very best and I will be praying for you,
Hey everyone, thank you immensely for the support. We appreciate it very much. We found out over much research and talking with peers this was a very stupid decision. We are quite limited in our resources, the only reason he wanted off that fast was because he is homeless and had an opportunity to live somewhere. 2 days into it and we realized this just wasn't going to work. It was really hard decision, to be homeless and on methodone and taper off slowly or to have a secure place to live and detox. It was rough but we decided his health was more important than a place of residence. Now we're trying to figure out solutions. No i.d., no social nor birth certificate. Not even a proof of residency. He's a tattoo artist and currently looking for a job so hopefully he can find one soon and get an apartment so we can be more stable.
Again, we appreciate the immense support shown in just a day! I think he's going to continue with the vitamins and taper down 10 mg a week. Idk how that's going to work considering i've read horror stories on anything more than 5 a week but once again it's trial and error here. Any suggestions?
I am currently tapering off methadone myself. So far from 480 a month of the 20mg tabs, to 90 a month. One half of a mg. per day is what you are supposed to drop PER MONTH! For example I was on 320mg/day. For one month I went down to 319 1/2mg. per day. The next month I went down to 319mg/day, and so on. That is per my pain management doctor. Now, I also have some REALLY serious medical issues, so I do also have the crazy pain to contend with as well. In your situation, there is NO DOUBT that 3 to 5 mg. drop per week is do-able IF YOU REALLY, HONESTLY WANT IT. This is why it takes soo long. your body/brain has a certain number of "pain receptors". Opioid pain killers, like Vicodin, Percocet, Methadone, etc. block those receptors from receiving any signals. Well, the human body (being the miracle that it is) recognizes they are being blocked, so it creates more receptors.
That is what happens when you develop a tolerance. You now need more opioids to block the increased number of receptors. Our bodies are remarkably fast and efficient in making them, but reducing them is a very different story. As you very slowly reduce the amount of pills you take, your body VERY slowly will begin to destroy the excess receptors. Did I mention it is INCREDIBLY slow in doing this? What tends to happen since you now have quite possibly several times the amount of pain receptors you had naturally had, you will feel almost hyper sensitive to pain for a while. One "trick" that (I thought helped) is this, you can go a day or two, sometimes three w/out any methadone before withdrawls kick in. Do it. Go as long as you can stand it, then take either 1/2, or 1 pill. NO MORE THAN 1. If you do, you are just making it harder on yourself. Don't get me wrong, I KNOW how hard it is to suffer withdrawls when you actually have some methadone, but like I said you HAVE GOT to want it.
i see this was posted back in June and I am so curious as to how the detox went? I am currently doing a rapid detox myself from a methadone matience clinic. I began at 120mg daily which was my dose for years to dropping 10mg every 3 days until I reach 10mg then I am done with the clinic. My last dose is in 3days. I am at 20mg now and not feeling good at all. My skin is crawling and I can't sleep. I am deppressed and have anxiety. I feel like i am losing my mind half the time. I cannot function on a daily basis as I use to. this is awful. How did he make it through. I find myself relying on xanax and occasionl loratabs and today i actually bought a meth pill off the street just to get some relief. I want off the clinic but I do not want another habit which i fear I am heading towards with all my chemical comforts to deal with detoxing. this is the hardest thing I have ever done in my life.
Kicking dope was hard but meth is a whole new ball game! I am also fearful of where this is heading and what is going to happen the day I do not go to the clinic. so hopefully this post is read by someone that has some words of encouragement from experiience themselves. Methadone withdrawel is not comprehended nor understood by a non user. It's impossible to know this hell of a feeling withdrawel puts the body and mind through. I hate methadone now. hate it. ok, well thanks.
Going cold turkey on opiates is never easy. Its very painful and no one understand unless they have been in your shoes. But like the other person suggested admins and tea help as well as motrin for the constant body aches and head aches . You have tostay hydrated our the leg cramps get worse I'm on methadone right now and I'm starting to wonder what I got myself into good luck you guys.
- Diskets Information for Consumers
- Diskets Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diskets (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Detox cold turkey 95 mg off methadone, only option left, so acepting this we need advice, tips help!
Posted 15 May 2010 • 4 answers
Opiate Withdrawal - I have done 3 rapid detox programs (at 20k each) one cold turkey and one attempt
Posted 21 Aug 2010 • 5 answers
Posted 17 Dec 2010 • 2 answers
Posted 20 Feb 2011 • 2 answers
Posted 2 Jul 2012 • 2 answers